The topology of Stein fillable manifolds in high dimensions I

Jonathan Bowden, Diarmuid Crowley, Andras I. Stipsicz

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)
8 Downloads (Pure)


We give a bordism-theoretic characterization of those closed almost contact (2q+1)-manifolds (with q≥2) that admit a Stein fillable contact structure. Our method is to apply Eliashberg's h-principle for Stein manifolds in the setting of Kreck's modified surgery. As an application, we show that any simply connected almost contact 7-manifold with torsion-free second homotopy group is Stein fillable. We also discuss the Stein fillability of exotic spheres and examine subcritical Stein fillability.
Original languageEnglish
Pages (from-to)1363-1401
Number of pages40
JournalProceedings of the London Mathematical Society
Issue number6
Early online date16 Jul 2014
Publication statusPublished - Dec 2014


Dive into the research topics of 'The topology of Stein fillable manifolds in high dimensions I'. Together they form a unique fingerprint.

Cite this